MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL XL; KRD

PENUMBRA, INC. RUBY COIL XL; KRD
Catalog Number RBYXL4070
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery via contralateral approach using a ruby xl, a non-penumbra catheter, and a non-penumbra sheath.During the procedure, while attempting to advance the ruby xl out of the distal end of the catheter, the ruby xl would not advance out of the catheter.The physician attempted to advance the ruby xl out of the distal end of the catheter a few times without success.The physician decided to retract the ruby xl.While retracting the ruby xl, the embolization coil unintentionally detached within the catheter.The catheter containing the detached ruby xl was removed from the patient and the coil was flushed out of the catheter on the back table.The procedure was completed using additional ruby xl coils, the same angiographic catheter, and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.

Brand Name
RUBY COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22789748
Report Number3005168196-2025-00264
Device Sequence Number9823081
Product Code KRD
UDI-Device Identifier00810169721650
UDI-Public00810169721650
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Catalogue NumberRBYXL4070
Device Lot NumberC00018435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown